Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Facial rashes, small boils over face, forehead. Using steroid creams. Can surgery help?

Hi Doctor, I ve been using steroid creams on my face for the last 10 years and have now got addicted to them and without usage of these creams the entire face breaks into a rash and small boils all over the face. Even with the usage the redness is not visible but there are small boils all over my face and forehead . Kindly guide me how to encounter this problem and how to treat it. Can any surgery get rid of my skin problems. Thanks & Regards,
Asked On : Sun, 7 Oct 2012
Answers:  2 Views:  228
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

You have not mentioned why you are using steroid cream on face for last 10 years.
Your skin problems...rash and boils are due to steroid cream.
Do not use steroid cream on face, as it may cause lot of toxic atrophy
Acneiform lesions, telangiectasis ,depigmentation ..and so on.

Strictly you have to avoid steroid cream application on face.
Take vitamin A and E for long time.
If there is infection on face, take a short course of antibiotics.
Do not apply anything on face except vitamin E cream.

I hope you got my answer.


Dr. Ilyas Patel MD
Answered: Thu, 29 Aug 2013
I find this answer helpful

1 Doctor agrees with this answer

Dermatologist Dr. Johny Chacko's  Response
Welcome to healthcare magic
What you are having is steroid induced rosacea. Surgery cannot get rid of this problem. You need to consult a good dermatologist. Topical steroid should be stopped. The flare up that you will get post stoppage can be controlled by oral tetracyclines or isotretinoin and topical metroniazole gel or tacrolimus ointments. This is not going to be easy and a good dermatologist and regular long term follow up and strict adherence to treatment regime is important.
Hope this helped
Take care
Answered: Thu, 29 Aug 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor